MAUDE Adverse Event Report: ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; INTRAMED FIXATN ROD AND ACCESS
Model Number FIBULOCK IMPLANT SYSTEM, STERILE
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The most likely cause for the reported failure can be attributed to user-applied excessive mechanical forces.
 
Event or Problem Description
On 06/02/2022 it was reported by a sales representative via sems that an ar-8973ds fibulock implant system had an issue.While performing the fibulock procedure on (b)(6)2022, the surgeon had difficulty advancing the 6.2mm reamer over the 1.6mm wire, even while applying force.The reamer was very difficult to advance and eventually made its way to the desired depth.After removing the reamer they noticed the wire was chewed/about to break so they replaced it with the second wire and the case went smoothly.The case was completed successfully.This was discovered during use with no impact to the patient.On 06/07/2022, the sales representative stated the following information via phone: the distal reamer 6.2mm was very difficult to advance into the distal fibula, not spinning very well.It was noticed after reaming, that the guide wire was frayed 5-6 cm up the wire, had a damaged surface, and was about to break, but did not break inside the patient.They removed the wire in one piece and replaced it with the second wire.The case was completed successfully with no impact to the patient, and the patient was fine to date.No further action was requested, the sales representative just wanted to document the complaint.

Brand Name
FIBULOCK IMPLANT SYSTEM, STERILE
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19249460
Report Number1220246-2024-02827
Device Sequence Number7337195
Product Code HSB
UDI-Device Identifier00888867303041
UDI-Public00888867303041
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160069
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBULOCK IMPLANT SYSTEM, STERILE
Device Catalogue NumberAR-8973DS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown